MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLCTY TECNIS SYMF ERV OB; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLCTY TECNIS SYMF ERV OB; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number DXR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Eye Injury (1845); Visual Disturbances (2140)
Date of Event 11/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: patient weight and ethnicity and race: unknown as information was asked, but not provided.The device was not returned for analysis.Therefore, a visual analysis of the complaint device cannot be completed.A review of the device history record and historical data analysis for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported the dxr00vu19.5 diopter intraocular lens (iol) was implanted into the patient¿s ocular dexter (right eye).Iol was explanted in a secondary surgical procedure due to visual discomfort, hazy vision and replaced with a dxw150 18.0 diopter iol.There was no incision enlargement, no suture(s), no vitrectomy, and no delay in procedure.Patient status post lens exchange was reported as fully recovered.No further information is available.
 
Additional Manufacturer Narrative
Additional information: through follow-up additional information was received from the doctor himself that the reason for the explant was dysphotopsia, specifically ¿spider webbing¿.No further information is available.The following section has been updated accordingly: section h-6 health effect - clinical code: 2140.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes.Section d-9: date returned to manufacturer: 08-feb-2023.Section h-3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens was received in a specimen cup.Visual inspection under magnification revealed that the lens was received cut in half.The lens was cleaned, and no additional defects were observed on the lens.No defects that could contribute to visual issues were observed.Based on the return condition of the lens no further evaluation could be performed.Complaint issues were not confirmed.The other observed issue found during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: based on the investigation results, there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLCTY TECNIS SYMF ERV OB
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16164271
Report Number3012236936-2023-00107
Device Sequence Number6958602
Product Code POE
UDI-Device Identifier05050474761780
UDI-Public(01)05050474761780(17)250409
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/09/2025
Device Model NumberDXR00V
Device Catalogue NumberDXR00VU195
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2022
Supplement Date Received by Manufacturer12/20/2022
02/13/2023
Initial Report FDA Received Date01/13/2023
Supplement Report FDA Received Date01/19/2023
03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale